Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Virologic Failure?
Jun 6, 2013

Hello doctor Young,

I have been positive since December 2011 and on medication since May 2012. Before the treatment my CD4 was around 450-480 and VL cca 110,000.

I was put on Truvada+Stocrin and my first results went to normal CD4 (520) and VL 216. After 3 months (November 2012)this improved even more to CD4 being 712 and VL only 26. However, my April lab showed CD4 636 and VL 40.

According to my doctor this is still fine and I should keep using the same medication, I am a bit concerned I was not able to reach undetectable levels. I have a couple of questions:

1) I have never missed a dose but sometimes I am up to 60 minutes late. Could this be the reason why I cannot reach <20? 2) If I keep the same regimen in future, is this LLV predicting possible virologic failure? 3) Should I ask my doctor to change my regimen even though I have virtually no side effects from Truvada+Stocrin combo?

Thank you for your valued opinion

Response from Dr. Young

Hello and thanks for posting.

Low level viral loads are almost always of limited consequence-- typically because either of lab error or of activation of the immune system that accompanies minor infections, vaccinations or illness. It's rare that I'll get excited about VLs less than 200 or so.

To your other questions: -A 1-3 hour shift in dosing has no consequences. -If you're otherwise tolerating your regimen, I don't believe that your pattern in VL tests warrants a change. Indeed, do make sure that the next time you test that you avoid testing with sinus infections, cold sores or the like... perhaps this is the cause of the issue. Alternatively, one could ask for a different, yet complementary test-- such as a b-DNA test; sometimes this helps sort out these issues.

I hope that's helpful, BY



Previous
Red Rash & Sore throat feeling suicidal
Next
Kivexa or Truvada?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement